MAUDE Adverse Event Report: ZIMMER, INC. VIVACIT-E®; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

ZIMMER, INC. VIVACIT-E®; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Model Number 110031013
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/06/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The patient had a bilateral total hip arthroplasty (tha) done a few years back and had done well.Patient, subsequently, had an extensive lumbosacral fusion, after which point the patient dislocating total hip replacement anteriorly.Ct scans and engineers with the corin group optimized positioning system (ops) analyzed patient's hips in the sitting and standing position and gave recommendations for the ideal location of the acetabular component.Surgical/clinical staff then went ahead and did that acetabular revision approximately eight weeks ago.Patient had done well and at her six-week postoperative visit, patient expressed absolutely no pain and everything was doing very, very well.About one week ago, something happened and patient dislocated her hip.There was some concern that there may have been more going on than what the patient said initially.However, she said that she flexed her hip past 90 degrees in the shower, rotated internally and then adducted her femur.This caused the first dislocation.Over one week she had two subsequent dislocations.Because of this, we decided to do a revision.Description of catastrophic failure of the dual mobility construct: after the fascia was opened, surgical team found the polyethylene large ball sitting in the soft tissues independent of the oxinium femoral head, which was still affixed superiorly to the trunnion.The representative in the room was asked what the reported incidence of this was and he was aware that there had been one reported incidence of this.
 
Event or Problem Description

Brand Name
VIVACIT-E®
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
ZIMMER, INC.
56 east bell drive
warsaw IN 46581
MDR Report Key14605118
Report Number14605118
Device Sequence Number6085529
Product Code LPH
UDI-Device Identifier00889024572713
UDI-Public(01)00889024572713(17)250331(10)64689534
Combination Product (Y/N)N
Initial Reporter StateAZ
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/29/2022
Report Date (Section F) 05/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model Number110031013
Device Catalogue Number110031013
Device Lot Number64689634
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Device Age2 MO
Event Location Hospital
Date Report to Manufacturer06/06/2022
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/06/2022
Supplement Report FDA Received Date06/08/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient SexFemale
Patient Weight54 KG
Patient RaceWhite
Date Report Sent to FDA05/29/2022